Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 466, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 25, 2012, 8:28 PM CDT for 7 counties in Oklahoma. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2012, 8:28 PM CDT (01:28 UTC)
- Expired
- Sep 25, 2012, 9:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK, Kingfisher County, OK, Kiowa County, OK, Washita County, OK
The radar
The Norman radar (KTLX), 123 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 8:50 PM CDT | TSTM WND GST 61 | 4 Wsw Weatherford, OK | |
| Sep 25, 9:00 PM CDT | TSTM WND GST 59 | 4 Se Hobart, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 7:29 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 620 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 2770 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
252
WUUS54 KOUN 260128
SVROUN
OKC011-015-017-039-073-075-149-260215-
/O.NEW.KOUN.SV.W.0466.120926T0128Z-120926T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
828 PM CDT TUE SEP 25 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BLAINE COUNTY IN NORTHWEST OKLAHOMA...
NORTHWESTERN CADDO COUNTY IN SOUTHWEST OKLAHOMA...
WESTERN CANADIAN COUNTY IN CENTRAL OKLAHOMA...
EASTERN CUSTER COUNTY IN WESTERN OKLAHOMA...
SOUTHWESTERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA...
NORTHEASTERN KIOWA COUNTY IN SOUTHWEST OKLAHOMA...
EASTERN WASHITA COUNTY IN WESTERN OKLAHOMA...
* UNTIL 915 PM CDT
* AT 826 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WATONGA TO 4 MILES
SOUTHWEST OF BRIDGEPORT TO HOBART...MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
WEATHERFORD...HOBART...WATONGA...CORDELL...HINTON...CARNEGIE...
GEARY...HYDRO...MOUNTAIN VIEW...SENTINEL...BINGER...CORN...
CALUMET...EAKLY...GOTEBO...ROCKY...COLONY...LOOKEBA...
GREENFIELD AND BRIDGEPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3557 9871 3589 9863 3590 9801 3542 9813
3482 9890 3508 9929
TIME...MOT...LOC 0126Z 278DEG 17KT 3582 9838 3551 9845 3502 9905
$$
MAXWELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 6:36 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Sep 25, 6:36 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 636 PM CDT TUE SEP 25 2012 .AVIATION... 0Z TAFS... SCATTERED SHOWERS/STORMS WILL AFFECT PARTS OF WESTERN/NORTHERN OK AND WESTERN NORTH TX TONIGHT. THE RAIN MAY MOVE INTO CENTRAL OK LATER THIS EVENING AND OVERNIGHT. THE BEST CHANCE ACROSS PARTS OF NORTHERN OK. THE CHANCES ARE TOO LOW AT SOME LOCATIONS AND AT CERTAIN TIMES FOR MENTION IN TAFS. STRONG VARIABLE WIND GUSTS WILL BE POSSIBLE NEAR ANY THUNDERSTORM THIS EVENING. RAIN CHANCES WILL CONTINUE WEDNESDAY ACROSS PARTS OF OK. && .PREV DISCUSSION... /ISSUED 309 PM CDT TUE SEP 25 2012/ DISCUSSION... BREEZY SSW WINDS CONTINUE THIS AFTERNOON ACROSS MUCH OF THE FORECAST AREA...WITH A SFC LOW IN PLACE OVER THE PANHANDLE. A STATIONARY BOUNDARY EXTENDS FROM THERE ENE THROUGH SOUTHERN KS...WHILE A SFC TROUGH/DRYLINE EXTENDS SOUTH THROUGH EASTERN TX PANHANDLE AND THE CAPROCK. STILL EXPECT THUNDERSTORM DEVELOPMENT LATER THIS EVENING THROUGH THE OVERNIGHT HOURS AS A MID LEVEL SHORTWAVE TROUGH MOVES OUT OF THE PANHANDLE. STEEP MID LEVEL LAPSE RATES AND INCREASING MID TO UPPER FLOW/DEEP LAYER SHEAR MAY SUPPORT SEVERE STORMS WITH HAIL AND DAMAGING WINDS THE MAIN THREATS. BY TOMORROW AFTERNOON...MID LEVEL SHORTWAVE RIDGING WILL MOVE OVERHEAD AND CLOUD COVER WILL DISSIPATE FROM WEST TO EAST. LOW LEVEL MOISTURE RETURN WILL CONTINUE WITH SOUTH WINDS REMAINING IN PLACE THROUGH THE GULF...SO EXPECTED SLIGHTLY COOLER MAXTS FOR WED AFTERNOON. POPS WERE DECREASED DURING THE DAY TOMORROW...BUT SHOULD INCREASE DRAMATICALLY AFTER 00Z ALONG A STATIONARY BOUNDARY DRAPED ACROSS THE NORTHERN FA AS ANOTHER MINOR SHORTWAVE TROUGH MOVES OUT OF THE SOUTHERN ROCKIES. THIS TREND WILL CONTINUE THROUGH AT LEAST FRIDAY WITH THE BOUNDARY SHIFTING SOUTHWARD EACH DAY RESULTING IN INCREASED RAIN CHANCES ACROSS THE CENTRAL FA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 73 90 69 86 / 30 10 20 10 HOBART OK 71 90 69 85 / 30 10 30 20 WICHITA FALLS TX 73 92 70 90 / 20 10 10 10 GAGE OK 64 86 64 81 / 20 20 60 50 PONCA CITY OK 76 82 66 82 / 60 30 50 40 DURANT OK 74 90 70 88 / 10 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/25/25
Hazardous weather outlook, Sep 25, 8:10 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
810 PM CDT TUE SEP 25 2012
OKZ004>048-050>052-TXZ083>090-261000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
810 PM CDT TUE SEP 25 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS RISK OF SEVERE THUNDERSTORMS THROUGH 1 AM ACROSS
SOUTHWEST...CENTRAL...AND NORTH CENTRAL OKLAHOMA...AND MOST OF
WESTERN NORTH TEXAS.
LOCATION...
THE RISK AREA GENERALLY INCLUDES ALL BUT FAR NORTHWEST AND FAR
SOUTHEAST OKLAHOMA.
DISCUSSION...
A MINOR MID LEVEL DISTURBANCE PASSING OVER THE REGION WILL RESULT
IN CONTINUED THUNDERSTORM DEVELOPMENT INTO THE OVERNIGHT HOURS.
THROUGH AT LEAST MIDNIGHT...ENOUGH INSTABILITY AND SHEAR WILL BE
PRESENT TO ALLOW THE DEVELOPMENT OF SEVERE STORMS. AFTER
MIDNIGHT...INSTABILITY IS EXPECTED TO DECREASE SUFFICIENTLY TO
MINIMIZE THE SEVERE WEATHER THREAT.
HAIL SLIGHTLY LARGER THAN QUARTERS AND WIND GUSTS OF 60 TO 70 MPH
WILL BE THE MAIN CONCERNS. FREQUENT LIGHTNING WILL ALSO BE A CONCERN
DUE TO THE POTENTIAL FOR WILDFIRE IGNITION.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY SEP 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS FROM WEDNESDAY THOUGH
SUNDAY. SEVERE STORMS CANNOT BE RULED OUT THROUGH FRIDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
WEDNESDAY.In the hours before
Special weather statement, Sep 25, 7:54 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
754 PM CDT TUE SEP 25 2012
OKZ033-260130-
HARMON OK-
754 PM CDT TUE SEP 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARMON COUNTY UNTIL
830 PM CDT...
AT 750 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
HOLLIS...MOVING EAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
HOLLIS...GOULD AND MCKNIGHT.
LAT...LON 3482 9972 3457 9969 3457 9992 3458 9994
3457 9997 3457 9999 3476 10000
TIME...MOT...LOC 0050Z 256DEG 29KT 3465 10006
MAXWELLLocal storm report, Sep 25, 8:02 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
802 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 4 WNW BESSIE 35.41N 99.05W
09/25/2012 M60 MPH WASHITA OK MESONET
&&
FMSpecial weather statement, Sep 25, 8:10 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
810 PM CDT TUE SEP 25 2012
OKZ037-TXZ085-260145-
TILLMAN OK-WILBARGER TX-
810 PM CDT TUE SEP 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TILLMAN AND
NORTHEASTERN WILBARGER COUNTIES UNTIL 845 PM CDT...
AT 808 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VERNON...
MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
VERNON...FREDERICK...DAVIDSON AND OKLAUNION.
LAT...LON 3447 9907 3422 9882 3418 9892 3421 9895
3416 9895 3403 9926 3414 9939
TIME...MOT...LOC 0108Z 226DEG 32KT 3413 9928
MAXWELLLocal storm report, Sep 25, 8:19 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
819 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 4 WSW WEATHERFORD 35.50N 98.77W
09/25/2012 M59 MPH CUSTER OK MESONET
&&
FMLocal storm report, Sep 25, 8:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
822 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL 1 SSE HOMESTEAD 36.14N 98.39W
09/25/2012 E2.00 INCH BLAINE OK TRAINED SPOTTER
&&
FMLocal storm report, Sep 25, 8:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
826 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL GILLILAND 33.73N 99.68W
09/25/2012 E1.25 INCH KNOX TX PUBLIC
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 63 min |
| Sep 25, 7:37 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 38 min |
| Sep 25, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey, Major | 47 min |
| Sep 25, 7:54 PM CDT | Special Weather Statement | OUN | Harmon | 36 min |
| Sep 25, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 63 min |
| Sep 25, 8:33 PM CDT | Special Weather Statement | OUN | Jackson | 27 min |
| Sep 25, 8:38 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson, Tillman | 67 min |
| Sep 25, 9:07 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Cleveland, Comanche, Grady and 8 more | 53 min |
| Sep 25, 9:19 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 56 min |
| Sep 25, 9:55 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Cleveland, Comanche, Garvin, Grady and 5 more | 50 min |
| Sep 25, 10:06 PM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Sep 25, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 32 min |
| Sep 25, 10:45 PM CDT | Special Weather Statement | OUN | Cleveland, Grady, McClain | 45 min |
| Sep 25, 11:35 PM CDT | Special Weather Statement | OUN | Garvin, Stephens | 25 min |
| Sep 25, 11:55 PM CDT | Special Weather Statement | OUN | Major | 35 min |
| Sep 26, 12:28 AM CDT | Special Weather Statement | OUN | Garfield, Kingfisher, Lincoln, Logan, Noble, Payne | 32 min |
| Sep 26, 12:33 AM CDT | Special Weather Statement | OUN | Major | 27 min |
| Sep 26, 12:51 AM CDT | Special Weather Statement | OUN | Payne | 24 min |
| Sep 26, 2:23 AM CDT | Special Weather Statement | OUN | Comanche | 37 min |
| Sep 26, 3:02 AM CDT | Special Weather Statement | OUN | Comanche | 28 min |
| Sep 26, 3:08 AM CDT | Special Weather Statement | OUN | Bryan | 37 min |
| Sep 26, 4:37 AM CDT | Special Weather Statement | OUN | Jefferson, Stephens | 23 min |
| Sep 26, 5:03 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray, Stephens | 42 min |
| Sep 26, 5:24 AM CDT | Special Weather Statement | OUN | Carter | 36 min |
| Sep 26, 5:56 AM CDT | Special Weather Statement | OUN | Carter, Love | 34 min |
| Sep 26, 6:56 AM CDT | Special Weather Statement | OUN | Marshall | 34 min |
| Sep 26, 2:47 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 58 min |
| Sep 26, 3:47 PM CDT | Special Weather Statement | OUN | Hughes | 28 min |
| Sep 26, 3:54 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 66 min |
| Sep 26, 4:49 PM CDT | Special Weather Statement | OUN | Hughes | 41 min |
| Sep 26, 5:17 PM CDT | Areal Flood Advisory | OUN | Hughes | 3 hr |
| Sep 26, 6:54 PM CDT | Special Weather Statement | OUN | Harmon | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.